Share Facebook
Crohn's Disease Forum » Treatment » Self-taporing off entocort - any advice?


01-09-2012, 01:02 AM   #1
sf925415
Senior Member
 
Join Date: Dec 2010
Location: san francisco, California
Self-taporing off entocort - any advice?

I'm going to immeidately start weaning myself off entocort. I've concluded that, despite its sucess, it has caused my hair loss and has other side effects that are known to be from steriods. So, even though research does not reveal this to be a result of the entocort, it makes sense to me that entocort can cause steroid type side effects. It is a steroid, and some of it get in your system. So - I'm going to wean off it. I've been on 3 piils a day for maybe five months or so. I'm kind of winging it, but i assume a week or two for 2 pills, then another week or two on one pill.

Let me know if you have suggestions. I admit that i am worried about a return or worsening of symptoms. But I have a scope in the spring so I'll know
01-09-2012, 01:08 AM   #2
seaofdreams
Senior Member
 
seaofdreams's Avatar
 
Join Date: Aug 2009
Location: Brisbane, Queensland, Australia

My Support Groups:
Please talk to your doctor about your concerns and ask if you can try an alternative medication. It's safer to come off a medication under the guidance of a doctor and if you move onto something else you'll be less likely to flare.
__________________
~ Nicci

"Never feel guilty for being sick and try to stop comparing yourself and your life to others. You're doing the best you can under the circumstances you have and you're doing great."

Diagnosed with Crohn's in August 2009
Medication: 20mg Methotrexate injection weekly
Supplements: Folic Acid|Vitamin D|B12|Iron Complex|Magnesium Complex|Calcium|
01-09-2012, 01:26 AM   #3
sf925415
Senior Member
 
Join Date: Dec 2010
Location: san francisco, California
I may but he'll just want me on biologics i'm trying to avoid going back on humira. but yes i'm sure that is good advice
01-09-2012, 01:28 AM   #4
sf925415
Senior Member
 
Join Date: Dec 2010
Location: san francisco, California
and the hair feels like its falling out (and not growing back) by the minute! I hear if it is from steriods than it can be permanent ykes!
01-09-2012, 04:52 AM   #5
Artificial
Senior Member
 
Join Date: Jul 2011
Location: portsmouth, United Kingdom
Hello,

I agree with seaofdreams, I definitely think you should discuss it with your doctor.

Did you have quite a big flare up before starting entocort? I've had a bit of hairloss recently and was told by my nurse that if your body is ill for a long time it can cause hair to fall out but can sometimes take nearly 4 months to sort of manifest as hairloss.

hope that makes sense!

x
__________________
Rachel :-)

Currently taking:

Pentasa 4g
Azathioprine 100mg

Surgery:

Small bowel resection 3rd May 2012
01-09-2012, 03:52 PM   #6
sf925415
Senior Member
 
Join Date: Dec 2010
Location: san francisco, California
I was flaring before I started the entocort, yes. And I need to take iron which I conclude means there is active bleeding, which I further conclude means that more of the entocort is getting in my "system" than would othewrise be happening, thus explaining more steriod side effects. Just a hunch. I am going to drop to 2 pills a day instead of 3 and will let my GI know what I'm doing. Maybe I could at least add a pentasa type drug, though I think my GI said it won't do much of anything for me.
01-09-2012, 04:49 PM   #7
Emily
Senior Member
 
Emily's Avatar
 
Join Date: Aug 2010
Location: New York

My Support Groups:
I think your GI should know what you are doing and you need to be honest with him if you want him to provide you treatment. It sounds like he knows what he's talking about. "Pentasa type drugs" are for more mild conditions and biologics are for more severe Crohn's which you sound slike you are having. By being dishonest with him to avoid biologics you may be digging yourself into an even deeper hole, health-wise, than you already are now.
Please...seek his advice. Most of the time even if he doesnt agree with going off Entocort and you insist on it, he will concede and advise you of how to do it.
__________________
Age 24
  • Diagnosed with Crohn's at age 7
  • Partial colectomy at age 18
  • Total colectomy with ileostomy at age 23
infliximab & azathioprine
Reply

Crohn's Disease Forum » Treatment » Self-taporing off entocort - any advice?
Thread Tools


All times are GMT -5. The time now is 07:43 AM.
Copyright 2006-2017 Crohnsforum.com